Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 2, 2000, 9:11 PM EDT for Barry County, Michigan. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2000, 9:11 PM EDT (01:11 UTC)
- Expired
- Jul 2, 2000, 9:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
County Barry County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:32 PM EDT | Thunderstorm Wind 53 E | Orangeville, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
551 WUUS53 KGRR 030112 SVRGRR MIC015-030145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 911 PM EDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRY COUNTY IN SOUTHWEST MICHIGAN * UNTIL 945 PM EDT * AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ORANGEVILLE...OR ABOUT 11 MILES NORTHEAST OF PLAINWELL...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HASTINGS AROUND 935 PM EDT DOWLING AROUND 940 PM EDT LACEY AROUND 945 PM EDT THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER IN A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:58 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 2, 4:58 PM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT SUN JUL 2 2000 CONSIDERING THE COLD FRONT WILL BE SLIPPING DOWN FROM THE UPPER PENNINSULA OVERNIGHT...INTO AN UNSTABLE AND VERY MOIST AIRMASS...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH ALL OF SOUTHWEST LOWER MI. ALOFT...DIVERGENT UPPER LEVEL ON THE SOUTHERN EDGE OF THE WESTERLIES WILL HELP TO KEEP THE THUNDERSTORMS GOING THROUGH THE NIGHT. SOME HEAVY RAINFALL THREAT EXISTS. PRECIPITABLE WATER VALUES APPROACH TWO INCHES AND FLOW WEAKENS...WITH SLOW MOVING FRONTAL BOUNDARY IN PLACE. MOST PLACES SHOULD SEE UNDER AN INCH OF RAIN TONIGHT...BUT WHERE CELLS PERSIST...TWO INCHES COULD EASILY FALL. CONSIDERING THE LACK OF RAIN IN THE PAST 5 DAYS...WILL HOLD OFF ON ANY WATCH. AS FAR AS SEVERE WEATHER...AM THINKING THAT IF IT OCCURS...IT WILL BE BEFORE MIDNIGHT. MID LEVEL FLOW NEAR 50 KNOTS OVER WRN WI...SEEN ON RUC AND PROFILER...IS FORECASTED TO WEAKEN OVERNIGHT. THE MOISTURE IS DEEP AND THE FREEZING LEVEL HIGH...THUS WE MAY NOT SEE MUCH HAIL. FOR ALL ZONES...WILL GO WITH OCCASIONAL SHOWERS AND THUNDERSTORMS...WITH HEAVY RAIN POSSIBLE. AS FOR MONDAY...THE FRONT SHOULD BE NEAR MOP TO MBL LINE BY 12Z. WHILE IT MAY BE STATIONARY EARLY...IT SHOULD RESUME A SOUTHERLY MOVEMENT DURING THE MORNING...AND BY 18Z...BE SOUTH AND EAST OF A LAN TO JXN TO AZO LINE. WILL GO WITH A LOW CHANCE UP NORTH AND HIGH CHANCE OF RAIN DOWN SOUTH. WILL GO WITH A DRY FORECAST FOR MONDAY NIGHT INTO PART OF TUESDAY. WILL CONTINUE TO HOLD ONTO A CHANCE OR RAINFALL FOR LATER TUESDAY. WHILE THE AVN AND ETA POINT TO A DRY DAY FOR ALL OF TUESDAY...THE CANADIAN GLOBAL STILL HOLDS ONTO SOME PRECIPITATION...POSSIBLY HEAVY. SINCE WE HAVE IT IN THE FORECAST...WILL KEEP IT GOING. EXTENDED FORECAST DISCUSSION... IN THE EXTENDED...LOOKS LIKE RAIN ENDING TUESDAY EVENING. THE NEXT CHANCE OF ADVERSE WEATHER WILL BE THURSDAY AS ANOTHER PACKET OF ENERGY ROTATES OVER THE RIDGE SET UP OVER THE CENTRAL PLAINS. .GRR...NONE.
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.